Alert archive / Missouri / Flash Flood Warnings in 2008

Flash Flood Warning 60, NWS St. Louis, MO

June 13, 2008Monroe County, Missouri

NWS St. Louis, MO issued this flash flood warning at Jun 13, 2008, 7:01 AM CDT for Monroe County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2008, 7:01 AM CDT (12:01 UTC)
Expired
Jun 13, 2008, 11:00 AM CDT
In force
4 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

County Monroe County, MO

The radar

The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 0.0 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLSX 131205
FFWLSX
MOC137-131600-
/O.NEW.KLSX.FF.W.0060.080613T1201Z-080613T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
701 AM CDT FRI JUN 13 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONROE COUNTY IN NORTHEAST MISSOURI

* UNTIL 1100 AM CDT

* AT 657 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING OVER THE WARNED AREA.  SOME ROADS IN THE TOWN OF PARIS 
  ARE CLOSED DUE TO FLOODING.  ALSO HIGHWAY 15 SOUTH OF PARIS HAS 
  WATER FROM A CREEK APPROACHING THE ROAD ALTHOUGH IT IS NOT CLOSED 
  YET.  RADAR WAS SHOWING MORE RAIN MOVING THROUGH THE AREA THIS     
  MORNING.  ADDITIONAL RAINFALL TOTALS OF UP TO ONE INCH CAN BE
  EXPECTED DURING THE NEXT COUPLE OF HOURS.

* FLASH FLOODING CAN BE EXPECTED ACROSS THE AREA...AND WILL BE
  AFFECTING WOODLAWN AND GRANVILLE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3961 9230 3961 9173 3943 9172 3934 9185
      3935 9231
TIME...MOT...LOC 1201Z 180DEG 0KT 3950 9215

$$

GKS
1 follow-up statement
000 
WGUS73 KLSX 131605
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1104 AM CDT FRI JUN 13 2008

MOC137-131614-
/O.EXP.KLSX.FF.W.0060.000000T0000Z-080613T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE MO-
1104 AM CDT FRI JUN 13 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR MONROE COUNTY...

A CHECK WITH AREA LAW ENFORCEMENT INDICATES THAT SOME MINOR FLOODING 
WAS STILL OCCURING ACROSS PORTIONS OF THE COUNTY.

THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD 
WARNING IN EFFECT UNTIL 500 PM.

LAT...LON 3961 9230 3961 9173 3943 9172 3934 9185
      3935 9231
TIME...MOT...LOC 1201Z 180DEG 0KT 3950 9215

$$

GLASS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 6:57 AM CDT, 4 minutes earlier.

Area forecast discussion, Jun 13, 6:57 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
657 AM CDT FRI JUN 13 2008

.DISCUSSION...
/339 AM CDT FRI JUN 13 2008/
IT TOOK A WHILE...BUT CNVTN FINALLY PUSHED INTO OUR CWA ARND MIDN.
OUTFLO BNDRY HAS RACED AHD OF CNVTN...AND 88D IMAGERY INDICATES
BNDRY IS NR A KVIH-KSTL-KTAZ LN JUST BFR 09Z. AS FAR AS HVY RAIN
THRT IS CONCERNED...BLV HVIEST RAINFALL NXT CPL HRS WL BE ALG A
COU-UIN LN...BUT MVMT OF OUTFLO BNDRY AND ORIENTATION OF CNVTN
FROM S CNTRL KS INTO SW MO MAKES ME BLV THAT HVIEST RAINFALL AXIS
SHUD TAKE ON A MORE W-E ORIENTATION FROM N OZARKS THRU STL DURG
THE MRNG. WITH THIS THINKING...HV REMOVED FAR NW 3 COUNTIES FROM
FFA AND ADDED CRAWFORD AND WASHINGTON. HV NOT ALTERED ANY END
TIMES OF THE FFA...BUT IF ABV TRENDS ARE REALIZED ADDITIONAL
TRIMMING OF N PARTS OF THE FFA WL BE NECESSARY AS HVY RAIN THRT
REFOCUSES S.

BY AFTN...BLV OUTFLO BNDRY FROM THIS MRNGS CNVTN WL BE THE
EFFECTIVE BNDRY FOR ADDL TSRA DVLPMT...PRIMARILY ALG AND SCPLY S
OF I-70. HWVR...HV HELD ONTO CHC POPS ACR THE N...AS SYNOPTIC FNT
AND RESIDUAL LO LVL MSTR MAY PRODUCE JUST ENUF LIFT/INSTABILITY TO
KICK OFF A FEW STORMS DURG THE HEAT OF THE AFTN.

STORMS SHUD EXIT S AREAS ERY THIS EVE...AND THEN IT APRS THAT WE
WL HV TRANQUIL WX THRU SAT NGT AND INTO SUN MRNG AS SFC RDG DRIFTS
ACR AREA. THRU SAT...IT APRS THAT MAV GUID IS TOO WRM FOR MAX
TEMPS...AS HAS BEEN THE CASE FOR SVRL WEEKS...AND HV LEANED TWD
MET NUMBERS.

HWVR...SUN AFTN AND SUN NGT ARE BGNG TO LOOK INTERESTING
ONCE AGAIN. RETURN LO LVL FLOW ON BACK SIDE OF SFC RDG IS FCST TO
ADV LO LVL MSTR BACK INTO AREA...DESTABILIZING AMS AHD OF SHTWV
EMBEDDED IN NW FLOW. WHILE WRF/NAM AND GFS VARY IN
SPECIFICS...BOTH MODELS DO FCST CNVTN TO DVLP AND PUSH SE ACR
AREA. HV UPPED POPS TO HIGH CHC CAT GIVEN AGREEMENT IN THE
MODELS.

TRUETT

&&

.AVIATION...
/650 AM CDT FRI JUN 13 2008/
FOR THE 12Z TAFS...FCSTS REFLECT AN EXTRAPOLATION OF RADAR
TRENDS/PCPN...AND SFC OB TRENDS...NOTED OVR THE PAST 6 HRS. IN
SUMMARY...70NM WIDE BAND OF SHWRS/EMBDD TSRA CENTERED ON A KCOU-
KPPQ LINE SHUD GRDLY SHIFT SE DURG THE MRNG...WITH PRIMARY THRT OF
CNVTN OCRG ON THE LEADING EDGE OF THIS PCPN SHIELD. BY AFTN BLV
THAT BULK OF THE PCPN THRT...INCLUDING DIURNAL REDVLPMT ON OUTFLO
BNDRY...WL OCR S OF THE I-70 CORRIDOR. CLRG SKIES AND LGT WNDS
OVRNGT SHUD LEAD TO SM FOG THRT DURING THE PREDAWN HRS ON
SAT...AND HV INTRODUCED MENTION WITH THIS TAF SET.

TRUETT

&&

.HYDROLOGY...
THIS SYSTEM WILL BRING TWO TO POSSIBLY THREE INCHES OF QPF OVER
THE FABIUS...NORTH AND LA MOINE RIVER BASINS. THIS WILL PUSH THESE
RIVERS INTO FLOOD AGAIN. THE HEAVY RAINFALL AXIS WILL GO BACK INTO WRN
MO/ERN CAUSING A SECOND CREST ON THE MISSOURI MAIN STEM FROM JEF
CITY TO HERMANN INTO MID JUNE.

BAGNELL DAM RELEASES HAVE INCREASED BUT BELOW PREVIOUS NUMBERS.

LATEST FORECAST USING OBSERVED RAINFALL AND STAGES AS WELL AS 24
HOURS OF QPF CAUSES INCREASED CONFIDENCE OF MAJOR FLOODING ALONG
THE MISSISSIPPI RIVER ABOVE ITS CONFLUENCE WITH THE MISSOURI. MOST
SITES WILL CREST BETWEEN 1973 AND 1993 LEVELS WITH A COUPLE
POINTS NOW NEAR THOSE 93 RECORDS. PEOPLE WITH INTERESTS ALONG THE
MAIN STEM RIVERS SHOULD CAREFULLY MONITOR CURRENT AND FUTURE
FORECASTS.

SIECZYNSKI

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-JEFFERSON-LINCOLN-
     MONITEAU-MONTGOMERY-OSAGE-PIKE-RALLS-ST. CHARLES-ST. LOUIS-
     ST. LOUIS CITY-WARREN-WASHINGTON.

     FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR MARION-
     MONROE.

IL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR BOND IL-BROWN IL-
     CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-
     MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
     PIKE IL-ST. CLAIR IL-WASHINGTON IL.

     FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ADAMS IL.

&&

WFO LSX
Hazardous weather outlook, Jun 13, 6:49 AM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
649 AM CDT FRI JUN 13 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
649 AM CDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY OVER MUCH OF
THE REGION.  THE PRIMARY THREAT WILL BE OVER SOUTHERN MISSOURI AND
SOUTHERN ILLINOIS THIS AFTERNOON AND EARLY THIS EVENING. IN
ADDITION...SOME OF THE STORMS WILL BE PRODUCING VERY HEAVY
RAINFALL...AND A FLASH FLOOD WATCH IS IN EFFECT FOR CENTRAL AND
EAST CENTRAL MISSOURI AND SOUTHERN ILLINOIS.

ALL OF THE THUNDERSTORM ACTIVITY WILL BE ENDING OVER SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS THIS EVENING.

MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI... MISSOURI AND ILLINOIS RIVERS. SEE THE APPROPRIATE
FLOOD STATEMENT FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND
MONDAY.

MODERATE TO MAJOR RIVER FLOODING IS EXPECTED ALONG PARTS OF THE
MISSISSIPPI...MISSOURI AND ILLINOIS RIVERS. SEE THE APPROPRIATE
FLOOD STATEMENT FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND EARLY
TONIGHT...ESPECIALLY OVER SOUTHERN MISSOURI AND SOUTHERN ILLINOIS.
IN ADDITION...SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALL OF
OVER AN INCH...OR ANY FLOODING THAT THEY OBSERVE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:53 AM CDTFlash Flood WarningLSXMarion, Monroe, Shelby6 hr
Jun 13, 1:18 AM CDTFlash Flood WarningLSXAudrain, Boone6 hr
Jun 13, 4:00 AM CDTFlash Flood WarningLSXMoniteau6 hr
Jun 13, 5:58 AM CDTFlash Flood WarningLSXBoone, Callaway, Cole, Osage5 hr
Jun 13, 10:59 AM CDTAreal Flood WarningLSXMonroe5 hr
Jun 13, 11:09 AM CDTSevere Thunderstorm WarningLSXSainte Genevieve51 min
Jun 13, 5:17 PM CDTSevere Thunderstorm WarningLSXMadison43 min

Nearby

Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.